×

zbMATH — the first resource for mathematics

Tutte polynomials and link polynomials. (English) Zbl 0665.57006
Tuttes dichromatisches Polynom und das (homogene) 3-Variablen-Polynom (Homfly- oder Conway-Jones-Polynom) stehen in einer engen Beziehung. Die Umrechnungsformeln werden hergeleitet und die dadurch gegebenen Querverbindungen zwischen Färbungsproblemen, dem Potts-Modell der statistischen Mechanik und der Verkettungsvarianten werden diskutiert.
Reviewer: G.Burde

MSC:
57M25 Knots and links in the \(3\)-sphere (MSC2010)
57M15 Relations of low-dimensional topology with graph theory
05C15 Coloring of graphs and hypergraphs
70G99 General models, approaches, and methods
82B05 Classical equilibrium statistical mechanics (general)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] K. Appel and W. Haken, Every planar map is four colorable. I. Discharging, Illinois J. Math. 21 (1977), no. 3, 429 – 490. K. Appel, W. Haken, and J. Koch, Every planar map is four colorable. II. Reducibility, Illinois J. Math. 21 (1977), no. 3, 491 – 567. K. Appel and W. Haken, The class check lists corresponding to the supplement: ”Every planar map is four colorable. I. Discharging” (Illinois J. Math. 21 (1977), no. 3, 429 – 490), Illinois J. Math. 21 (1977), no. 3, C1-C210. (microfiche supplement). K. Appel and W. Haken, Supplement to: ”Every planar map is four colorable. I. Discharging” (Illinois J. Math. 21 (1977), no. 3, 429 – 490) by Appel and Haken; ”II. Reducibility” (ibid. 21 (1977), no. 3, 491 – 567) by Appel, Haken and J. Koch, Illinois J. Math. 21 (1977), no. 3, 1 – 251. (microfiche supplement). Kenneth Appel and Wolfgang Haken, The solution of the four-color-map problem, Sci. Amer. 237 (1977), no. 4, 108 – 121, 152. , https://doi.org/10.1038/scientificamerican1077-108 Kenneth Appel and Wolfgang Haken, Every planar map is four colorable, J. Recreational Math. 9 (1976/77), no. 3, 161 – 169. · Zbl 0387.05009
[2] Точно решаемые модели в статистической механике, ”Мир”, Мосцощ, 1985 (Руссиан). Транслатед фром тхе Енглиш бы Е. П. Вол\(^{\приме}\)ский анд Л. И. Дайхин; Транслатион едитед анд щитх а префаце бы А. М. Бродский.
[3] Claude Berge, Graphes et hypergraphes, Dunod, Paris-Brussels-Montreal, Que., 1973 (French). Deuxième édition; Collection Dunod Université, Série Violette, No. 604. · Zbl 0332.05101
[4] J. A. Bondy and U. S. R. Murty, Graph theory with applications, American Elsevier Publishing Co., Inc., New York, 1976. · Zbl 1226.05083
[5] J. H. Conway, An enumeration of knots and links, and some of their algebraic properties, Computational Problems in Abstract Algebra (Proc. Conf., Oxford, 1967) Pergamon, Oxford, 1970, pp. 329 – 358.
[6] J. R. Edmonds, Pictures of knots and construction of planar triangulations, Communication at the Third International Conference ”Théorie des graphes et combinatoire,” Marseille, June 1986.
[7] P. Freyd, D. Yetter, J. Hoste, W. B. R. Lickorish, K. Millett, and A. Ocneanu, A new polynomial invariant of knots and links, Bull. Amer. Math. Soc. (N.S.) 12 (1985), no. 2, 239 – 246. · Zbl 0572.57002
[8] Michael R. Garey and David S. Johnson, Computers and intractability, W. H. Freeman and Co., San Francisco, Calif., 1979. A guide to the theory of NP-completeness; A Series of Books in the Mathematical Sciences. · Zbl 0411.68039
[9] Jim Hoste, A polynomial invariant of knots and links, Pacific J. Math. 124 (1986), no. 2, 295 – 320. · Zbl 0614.57005
[10] Vaughan F. R. Jones, A polynomial invariant for knots via von Neumann algebras, Bull. Amer. Math. Soc. (N.S.) 12 (1985), no. 1, 103 – 111. · Zbl 0564.57006
[11] V. F. R. Jones, A new knot polynomial and von Neumann algebras, Notices Amer. Math. Soc. 33 (1986), no. 2, 219 – 225.
[12] Louis H. Kauffman, New invariants in the theory of knots, Astérisque 163-164 (1988), 6, 137 – 219, 282 (1989) (English, with French summary). On the geometry of differentiable manifolds (Rome, 1986).
[13] Louis H. Kauffman, State models and the Jones polynomial, Topology 26 (1987), no. 3, 395 – 407. · Zbl 0622.57004 · doi:10.1016/0040-9383(87)90009-7 · doi.org
[14] -, Statistical mechanics and the Jones polynomial, preprint. · Zbl 0664.57002
[15] Louis H. Kauffman, Formal knot theory, Mathematical Notes, vol. 30, Princeton University Press, Princeton, NJ, 1983. · Zbl 0537.57002
[16] Kunio Murasugi, Jones polynomials and classical conjectures in knot theory, Topology 26 (1987), no. 2, 187 – 194. · Zbl 0628.57004 · doi:10.1016/0040-9383(87)90058-9 · doi.org
[17] Oystein Ore, The four-color problem, Pure and Applied Mathematics, Vol. 27, Academic Press, New York-London, 1967.
[18] H. N. V. Temperley and E. H. Lieb, Relations between the ”percolation” and ”colouring” problem and other graph-theoretical problems associated with regular planar lattices: some exact results for the ”percolation” problem, Proc. Roy. Soc. London Ser. A 322 (1971), no. 1549, 251 – 280. · Zbl 0211.56703 · doi:10.1098/rspa.1971.0067 · doi.org
[19] Morwen B. Thistlethwaite, A spanning tree expansion of the Jones polynomial, Topology 26 (1987), no. 3, 297 – 309. · Zbl 0622.57003 · doi:10.1016/0040-9383(87)90003-6 · doi.org
[20] W. T. Tutte, A ring in graph theory, Proc. Cambridge Philos. Soc. 43 (1947), 26 – 40. · Zbl 0031.41803
[21] W. T. Tutte, A contribution to the theory of chromatic polynomials, Canadian J. Math. 6 (1954), 80 – 91. · Zbl 0055.17101
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.